IN: Here’s where you can find Narcan in Evansville, for treatment of opioid overdoses

Where in Evansville can you even get Narcan? And who’s allowed to use it?

Naloxone (better known by its brand name, Narcan), a medication used to treat people overdosing on opioids, fits in the category of “It’s better to have it and not need it, then need it and not have it.”

Especially in the wake of the Oct. 27 death of a 3-year-old child by fentanyl ingestion that saw two other children hospitalized and administered Narcan.

But where in Evansville can you even get Narcan? And who’s allowed to use it?

Several local businesses and organizations provide Narcan anonymously and free of charge in a partnership with Evansville Recovery Alliance, a nonprofit organization that advocates for harm-reduction intervention for people who suffer from substance use disorders like opioid addiction.

More:Evansville receives two of the first opioid rescue kits in the state

  • Flourish Plant-Based Eatery –  222 S. Red Bank Road Suite L
  • Haynies Corner Brewing Co. – 56 Adams Ave.
  • Churches Embracing Offenders – 119 N. Morton Ave.
  • AIDS Resource Group – 101 First St. Suite 213. NW.
  • Lamasco Bar – 1331 W. Franklin St. 

In May, the Evansville Recovery Alliance, in partnership with Indianapolis-based Overdose Lifeline, installed two “Opioid Rescue Kits” at locations in Evansville. The two boxes each contain multiple doses of Narcan and are located at 1035 N. Fourth St. and 30 E. Virginia St.

Each dose comes with detailed instructions on how to administer the medication as well as how to contact the Evansville Recovery Alliance with questions or concerns.

According to the Indiana State Department of Health, four criteria must be met in order to avoid criminal and/or civil liability after administering naloxone to someone overdosing:

  1. Narcan must be administered to a person suffering an overdose.
  2. 911 must be called to the scene.
  3. Wait for EMS and police to arrive at the scene.
  4. Cooperate with law enforcement and provide them with any necessary information.

How can you tell someone is experiencing an opioid overdose? Signs include cold or clammy skin, discoloration of lips or fingernails, slow or absent breathing, choking, dizziness and lack of movement/can’t be woken up.

Timmons and the recovery alliance suggest using the “SAVE ME” method when trying to resuscitate a person overdosing on opioids.

The “SAVE ME” steps are as follows:

S – Stimulate: Attempt to speak loudly, rub the sternum and pinch the unresponsive victim. Still no response? Call 911.

A – Airway: Open the person’s airway by tilting their head and lifting their chin.

V –  Ventilate: Provide breath once every five seconds.

E –  Evaluate: Are they breathing on their own?

M – Medication: Administer one dose of Narcan.

E – Evaluate and Support: Wait five minutes then give them another dose.

This pamphlet from Canada's CATIE program outlines the proper steps to take when attempting to resuscitate a person overdosing on opioids.

Because Narcan takes three to five minutes to begin working, it’s important to continue providing breaths to the person in order to prevent brain damage caused by a lack of oxygen.

Article Link

Tags: Addiction Services Harm Reduction Naloxone Programs Recovery Assistance" >Fentanyl
  • Term: Vancouver Votes to Decriminalise All Drugs: What Now?
  • " >Addiction
  • Term: Tennessee
  • " >Overdose

    Copyright © 2021 - NADDI. All Rights Reserved.

    Disclaimer / Privacy Policy / Copyright Policy

    Log in with your credentials

    Forgot your details?